JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

Mechanisms of estrogen-induced venous thromboembolism.

The use of oral contraceptives (OC) is a well established risk factor for venous thrombosis. It has been known for many years that almost all haemostatic parameters i.e. plasma levels of coagulation factors, anticoagulant proteins and proteins involved in the fibrinolytic pathway change during OC use. The discovery of several risk factors of venous thrombosis in the 1990s shed new light on the association between the effects of OC on the haemostatic system and the increased risk of venous thrombosis. In this review, we summarize the current knowledge on the effects of different kinds of hormonal contraceptives (OC, transdermal contraceptives, vaginal ring and levonorgestrel-releasing intrauterine device) on haemostatic variables and the relationship between the changes of these variables and the risk of venous thrombosis.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app